Games with Procedurally Rational Players
We study interactive situations in which players are boundedly ra- tional. Each player, rather than optimizing given a belief about the other players' behavior. as in the theory of Nash equilibrium, uses the following choice procedure. She first associates one consequence with each of her actions by sampling (literally or virtually) each of her actions once. Then she chooses the action that has the best consequence. We define a notion of equilibrium for such situations and study its properties.
|Date of creation:||Feb 1997|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (905) 525-9140 ext. 22765
Fax: (905) 521-8232
Web page: http://www.economics.mcmaster.ca/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Rosenthal, Robert W, 1989. "A Bounded-Rationality Approach to the Study of Noncooperative Games," International Journal of Game Theory, Springer, vol. 18(3), pages 273-91.
- Rosenthal, Robert W., 1981. "Games of perfect information, predatory pricing and the chain-store paradox," Journal of Economic Theory, Elsevier, vol. 25(1), pages 92-100, August.
- CHEN, Hsiao-Ch. & FRIEDMAN, J.W. & THISSE, Jacques-Francois, 1996.
"Boundedly Rational Nash Equilibrium: A Probabilistic Choice Approach,"
CORE Discussion Papers
1996044, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Chen, Hsiao-Chi & Friedman, James W. & Thisse, Jacques-Francois, 1997. "Boundedly Rational Nash Equilibrium: A Probabilistic Choice Approach," Games and Economic Behavior, Elsevier, vol. 18(1), pages 32-54, January.
- Chen, H.-C. & Friedman, J. W. & Thisse, J.-F., . "Boundedly rational Nash equilibrium: a probabilistic choice approach," CORE Discussion Papers RP -1248, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- McKelvey Richard D. & Palfrey Thomas R., 1995. "Quantal Response Equilibria for Normal Form Games," Games and Economic Behavior, Elsevier, vol. 10(1), pages 6-38, July.
When requesting a correction, please mention this item's handle: RePEc:mcm:deptwp:1997-02. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.